Can't smile properly after lip injections. Is it because I'm still recovering? (Photo)

This is my second time getting lip injections. First time I had them done (0.6ml Restalyne) everything was great. 8 months later and I decided to get my lips done again. This time I wanted slightly more filler. The doctor injected 1.1ml of Perlane into my lips 3 days ago. My lips are tender and swelled. I can't smile properly and am really worried my top lip is too heavy? Are my lips still recovering? When I try to smile with teeth, it feels like I am stretching my top lip. Please help :(

Doctor Answers 2

3 days after lip injection with Perlane, you are still recovering

It's too early to make a judgment about your lips. Wait about a week. At that time your lips are settled down. Perlane is a very thick filler and will be stiffer than what you experienced before. 


Panama City Facial Plastic Surgeon
4.7 out of 5 stars 41 reviews

Lip Injections and fillers

The proper filler and amount of filler is critical for the best injection.  Perlane is much thicker than the previous Restylane that you had received and almost double the amount.  I would wait two weeks to see the full effect to determine if it is just swelling in that area.  Please consult with a board certified dermatologist with experience in facial injections for the best cosmetic results.

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 78 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.